|Reyataz/Norvir or Kaletra?
Jan 21, 2008
I'm a 40 year old male. I was diagnosed HIV+ three years ago and started medications 6 months later. My current regimine is Epzicom, 300mg Reyataz boosted with 100mg Norvir. Current cd4 is 970 and viral load has been undetectable for the past 2 years. I also have a history of HepB. My only concern with my present treatment is the slight yellowing of my skin and eyes due to the boosted PI. My current billirubin is 2.4. Would a switch to Kaletra be beneficial in reducing the jaundice effect? And would that also lessen the overall effects of my medications on my liver, considering my past HepB history? The only other benefit from the switch would be saving money on my medication copay. Thanks for your help!
| Response from Dr. Young
Thanks for your post.
It's clear to me that the atazanavir (Reyataz) that you're taking is responsible for the jaundice (yellow skin) and icterus (yellow eyes). Switching off atazanavir would definitely improve this.
While switching to lopinavir/ritonavir (Kaletra) would be one solution, I believe that there is a growing body of evidence that suggests that once-daily Kaletra isn't as effective and more side effect-prone than twice daily. (To say nothing of Abbott's corporate ethics.)
For these reasons, we have been overwhelmingly using fosamprenavir (Lexiva, Telzir) with ritonavir (Norvir) for once-daily PI regimens. Using the newly approved dose (100 mg once-daily ritonavir), this results in a 3 pill daily PI component, with less daily ritonavir than Kaletra. Further, recognizing that Kaletra is only one prescription to Lexiva's two (with Norvir), the maker of Lexiva offers a copayment reimbursement plan that levels copayment differences between the two options.
I hope this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Getting A Tattoo Worried I Have HIV
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Burning Urethra After Giving Handjob Worried I Have HIV
- Enlarged Lymph Nodes After Unprotected Vaginal Sex Worried I Have HIV
- Hair Loss After Handjob Worried I Have HIV
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.